Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

On the irreducibility of irreducible characters of simple Lie algebras


Rajan,  C. S.
Max Planck Institute for Mathematics, Max Planck Society;

External Resource
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

(Preprint), 429KB

Supplementary Material (public)
There is no public supplementary material available

Rajan, C. S. (2014). On the irreducibility of irreducible characters of simple Lie algebras. Transactions of the American Mathematical Society, 366(12), 6443-6481. doi:10.1090/S0002-9947-2014-06080-7.

Cite as: https://hdl.handle.net/21.11116/0000-0004-DCA0-F
We establish an irreducibility property for the characters of finite dimensional, irreducible representations of simple Lie algebras (or simple
algebraic groups) over the complex numbers, i.e., that the characters of irreducible representations are irreducible after dividing out by (generalized) Weyl denominator type factors.
For $SL(r)$ the irreducibility result is the following: let $\lambda=(a_1\geq
a_2\geq ... a_{r-1}\geq 0)$ be the highest weight of an irreducible rational representation $V_{\lambda}$ of $SL(r)$. Assume that the integers $a_1+r-1, ~a_2+r-2,..., a_{r-1}+1$ are relatively prime. Then the character $\chi_{\lambda}$ of $V_{\lambda}$ is strongly
irreducible in the following sense: for any natural number $d$, the function
$\chi_{\lambda}(g^d), ~g\in SL(r,\C)$ is irreducible in the ring of regular functions of $SL(r,\C)$.